Alert archive / Indiana / Gale Warnings in 2008

Gale Warning 14, NWS Northern Indiana

November 19, 2008

NWS Northern Indiana issued this gale warning at Nov 19, 2008, 4:39 AM EST. It took effect at Nov 19, 2008, 7:00 PM EST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2008, 4:39 AM EST (09:39 UTC)
In effect from
Nov 19, 2008, 7:00 PM EST
Expired
Nov 21, 2008, 10:00 AM EST
In force
39 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KIWX 190939
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EST WED NOV 19 2008

.A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST FROM MINNESOTA THIS
MORNING TO THE LOWER GREAT LAKES BY THURSDAY EVENING. NORTHWEST
GALES ARE EXPECTED AS THE SYSTEM MOVES EAST OF OUR AREA TONIGHT
AND THURSDAY.

LMZ043-046-191745-
/O.UPG.KIWX.GL.A.0007.081120T0300Z-081121T0000Z/
/O.NEW.KIWX.GL.W.0014.081120T0000Z-081121T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 AM EST WED NOV 19 2008

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

NORTHWEST GALES ARE EXPECTED TONIGHT AND THURSDAY. WAVES WILL
INCREASE TO 10 TO 14 FEET DURING THE GALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
9 follow-up statements
000
WHUS73 KIWX 191528
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 AM EST WED NOV 19 2008

.A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST FROM MINNESOTA THIS
MORNING TO THE LOWER GREAT LAKES BY THURSDAY EVENING. NORTHWEST
GALES ARE EXPECTED AS THE SYSTEM MOVES EAST OF OUR AREA TONIGHT
AND THURSDAY.

LMZ043-046-192330-
/O.CON.KIWX.GL.W.0014.081120T0000Z-081121T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1028 AM EST WED NOV 19 2008

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY. 

NORTHWEST GALES ARE EXPECTED TONIGHT AND THURSDAY. WAVES WILL
INCREASE TO 8 TO 14 FEET DURING THE GALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JC
000
WHUS73 KIWX 192054
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EST WED NOV 19 2008

.A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST TO THE LOWER GREAT
LAKES BY THURSDAY EVENING. NORTHWEST GALES ARE EXPECTED AS THE
SYSTEM MOVES EAST OF OUR AREA TONIGHT AND THURSDAY.

LMZ043-046-200500-
/O.CON.KIWX.GL.W.0014.081120T0000Z-081121T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
354 PM EST WED NOV 19 2008

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST THURSDAY. 

NORTHWEST GALES ARE EXPECTED TONIGHT AND THURSDAY. WAVES WILL
INCREASE TO 8 TO 14 FEET DURING THE GALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KIWX 200346
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 PM EST WED NOV 19 2008

.A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE LOWER GREAT
LAKES TONIGHT AND THURSDAY AS A STRONG HIGH PRESSURE SYSTEM MOVES
SOUTHEAST INTO THE NORTHERN PLAINS. 

LMZ043-046-201200-
/O.CON.KIWX.GL.W.0014.000000T0000Z-081121T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 PM EST WED NOV 19 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. 

NORTHWEST GALES WILL CONTINUE OVERNIGHT AND THURSDAY CAUSING 10 TO
14 FOOT WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KIWX 200949
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 AM EST THU NOV 20 2008

.LOW PRESSURE OVER THE LOWER GREAT LAKES WILL BE ABSORBED BY A
STRONGER LOW MOVING NORTH ACROSS THE WESTERN ATLANTIC INTO
SOUTHEAST CANADA TODAY... WHILE A STRONG HIGH PRESSURE SYSTEM
MOVES SOUTHEAST INTO THE NORTHERN PLAINS AND TO THE MID
MISSISSIPPI VALLEY ON FRIDAY.

LMZ043-046-201800-
/O.EXT.KIWX.GL.W.0014.000000T0000Z-081121T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
449 AM EST THU NOV 20 2008

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

NORTHWEST GALES WILL CONTINUE THROUGH THIS EVENING CAUSING 10 TO
14 FOOT WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KIWX 201449
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
949 AM EST THU NOV 20 2008

.LOW PRESSURE OVER THE LOWER GREAT LAKES WILL BE ABSORBED BY A
STRONGER LOW MOVING NORTH ACROSS THE WESTERN ATLANTIC INTO
SOUTHEAST CANADA TODAY... WHILE A STRONG HIGH PRESSURE SYSTEM
MOVES SOUTHEAST INTO THE NORTHERN PLAINS AND TO THE MID
MISSISSIPPI VALLEY ON FRIDAY.

LMZ043-046-202300-
/O.CON.KIWX.GL.W.0014.000000T0000Z-081121T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
949 AM EST THU NOV 20 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

NORTHWEST GALES WILL CONTINUE THROUGH THIS EVENING CAUSING 10 TO
14 FOOT WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KIWX 202050
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EST THU NOV 20 2008

.LOW PRESSURE OVER THE LOWER GREAT LAKES WILL BE ABSORBED BY A
STRONGER LOW MOVING NORTH ACROSS THE WESTERN ATLANTIC INTO
SOUTHEAST CANADA TODAY... WHILE A STRONG HIGH PRESSURE SYSTEM
MOVES SOUTHEAST INTO THE NORTHERN PLAINS AND TO THE MID
MISSISSIPPI VALLEY ON FRIDAY.

LMZ043-046-210500-
/O.EXT.KIWX.GL.W.0014.000000T0000Z-081121T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EST THU NOV 20 2008

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST FRIDAY. 

NORTHWEST GALES WILL CONTINUE THROUGH THIS EVENING CAUSING 10 TO
14 FOOT WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KIWX 210328
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 PM EST THU NOV 20 2008

.LOW PRESSURE OVER THE LOWER GREAT LAKES WILL BE ABSORBED BY A
STRONGER LOW MOVING NORTH ACROSS THE WESTERN ATLANTIC INTO
SOUTHEAST CANADA TODAY... WHILE A STRONG HIGH PRESSURE SYSTEM
MOVES SOUTHEAST INTO THE NORTHERN PLAINS AND TO THE MID
MISSISSIPPI VALLEY ON FRIDAY.

LMZ043-046-210900-
/O.CON.KIWX.GL.W.0014.000000T0000Z-081121T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1028 PM EST THU NOV 20 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

NORTHWEST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS...WILL
CONTINUE INTO THE OVERNIGHT HOURS CAUSING 10 TO 14 FOOT WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS73 KIWX 210815
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 AM EST FRI NOV 21 2008

.A STRONG HIGH PRESSURE SYSTEM OVER THE PLAINS WILL MOVE EAST TO
LAKE MICHIGAN BY SATURDAY MORNING. 

LMZ043-046-211615-
/O.EXT.KIWX.GL.W.0014.000000T0000Z-081121T1500Z/
/O.NEW.KIWX.SC.Y.0066.081121T1500Z-081122T1300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
315 AM EST FRI NOV 21 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 8 AM EST SATURDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL
10 AM EST THIS MORNING. 

NORTHWEST GALES WILL END THIS MORNING. WINDS AND WAVES WILL SLOWLY
DIMINISH THE REMAINDER OF THE DAY AND TONIGHT WITH WAVES FALLING
BELOW 4 FEET ON SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
000
WHUS73 KIWX 211507
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 AM EST FRI NOV 21 2008

.A STRONG HIGH PRESSURE SYSTEM OVER THE PLAINS WILL MOVE EAST TO
LAKE MICHIGAN BY SATURDAY MORNING.

LMZ043-046-212315-
/O.EXP.KIWX.GL.W.0014.000000T0000Z-081121T1500Z/
/O.CON.KIWX.SC.Y.0066.000000T0000Z-081122T1300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1007 AM EST FRI NOV 21 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
SATURDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY. 

WINDS AND WAVES WILL SLOWLY DIMINISH THE REMAINDER OF THE DAY AND
TONIGHT WITH WAVES FALLING BELOW 4 FEET ON SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 19, 4:29 AM EST, 10 minutes earlier.

Area forecast discussion, Nov 19, 4:29 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EST WED NOV 19 2008

.SHORT TERM...
LOW PRESSURE SYSTEM OVER NRN PLAINS WILL MOVE SE ACROSS THE GRTLKS
TODAY/TNGT. SYNOPTIC SCALE MOISTURE MEAGER ALONG/AHEAD OF THIS
SYSTEM... SO WAA PRECIP AHEAD OF THE LOW WILL STAY NORTH OF THE
CWA...HWVR... SUFFICIENT MOISTURE IS AVAILABLE FOR CONSIDERABLE
MID/HIGH CLOUDS UPSTREAM WHICH SHOULD CONT TO OVERSPREAD THE AREA
TODAY. BASED ON LIMITED SUNSHINE AND RATHER COOL START ESPECIALLY
OVER ERN PORTIONS OF CWA...CONTD WITH PREVIOUS FCST FOR HIGHS
WHICH ARE GENERALLY AT OR SLIGHTLY BLO COOLEST MOS FOR TODAY.

AS FRONT MOVES THROUGH THE AREA TONIGHT SOME ADDITIONAL MOISTURE OFF
LAKE MICHIGAN MAY ALLOW FOR SCT SNOW SHOWERS TO DVLP... SO LEFT
GOING POPS IN TACT. STRONG CAA BEHIND THE FRONT WILL ALLOW LAKE
EFFECT SNOW SHOWERS TO DEVELOP THU MORNING. AS USUAL IN THESE
SITUATIONS NAM IS CONSIDERABLY MORE MOIST IN LOW LEVELS THAN GFS.
GIVEN THE BETTER RESOLUTION OF THE NAM... EXPECT IT TO OUTPERFORM
THE GFS FOR THIS EVENT AND IT DOES APPEAR TO BE HANDLING THE LAKE
AGGREGATE TROUGHING BETTER DURING THIS PERIOD. THUS HAVE LEANED
TOWARD ITS SOLUTION WHICH CONTS TO SUGGEST POTENTIAL FOR HEAVY
LAKE EFFECT SNOW SHOWERS AS LAKE INDUCED INSTABILITY INCREASES TO
>1000J/KG WITH WITH EQUILIBRIUM LEVELS >15KFT. MEAN LOW LEVEL WINDS
ARE EXPECTED TO BE 320-340DEG THU-THU NGT AND WITH SUPPORT OF
925MB UVM FIELDS AND NAM QPF SUGGESTS POTENTIAL FOR HEAVY SNOW
OVER BERRIEN/CASS IN SW MICHIGAN AND ST. JOE...NW ELKHART...AND NE
LAPORTE COUNTIES IN NRN INDIANA...THUS ISSUED A LAKE EFFECT SNOW
WATCH FOR THIS AREA BEGINNING THU MORNING AND CONTG INTO THE LONG
TERM PD.

&&

.LONG TERM...
FRIDAY THROUGH TUESDAY...ANOTHER LAKE EVENT SNOW EVENT SHOULD BE
ONGOING AT THE START OF THE PERIOD. THE GFS AND NAM/WRF INDICATE
TEMPS WILL BE A LITTLE COLDER THAN THE LAST EVENT WITH DELTA T
VALUES REACHING 20 TO 25. IT LOOKS LIKE THE KEY FACTOR IN LAKE
EFFECT SNOW POTENTIAL FRIDAY WILL BE THE FETCH OVER THE LAKE. EXPECT
300 TO 310 DEGREES SO FETCH WILL BE SUFFICIENT FOR LAKE EFFECT SNOW
BUT NOT OPTIMAL. VERY DRY AIR WILL BE SPREADING OVER THE LAKE FROM
WISCONSIN WITH LITTLE IF ANY PRECONDITIONING...SO THESE SHOULD LIMIT
HIGH END SNOW AMOUNTS. ALSO...WINDS WILL START BACKING DURING THE
DAY IN THE LOWER LEVELS WITH THE APPROACH OF THE NEXT SYSTEM...SO
ACTIVITY SHOULD BE WEAKENING ESPECIALLY DURING THE AFTERNOON. GIVEN
THE ABOVE...WENT WITH BASICALLY 3 TO 5 INCHES OF SNOW FROM BERRIEN
COUNTY SOUTHEAST INTO CASS AND ELKHART FRIDAY. OTHER THAN FLURRIES
FRIDAY EVENING...KEPT THE FORECAST DRY THROUGH NOON SUNDAY.
PRECIPITATION CHANCES THROUGH SUNDAY NIGHT DO NOT LOOK IMPRESSIVE
GIVEN MORE OF A DRY SLOT TRACK OVER THE FORECAST AREA AND LIMITED
MOISTURE RETURN. THE GFS AND ECMWF HAVE FINALLY COME INTO BETTER
AGREEMENT WITH EACH OTHER IN THE HANDLING OF THIS SYSTEM. HOWEVER
FAVOR THE COLDER GFS GIVEN RECENT TRENDS AND THE LATEST ANALOG
SIGNALS SHOWING A VERY LARGE NEGATIVE HEIGHT ANOMALY OVER THE GREAT
LAKES REGION. AS A RESULT...KEPT A CHANCE FOR MAINLY LAKE EFFECT SNOW
MONDAY INTO TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 1235 AM EST WED NOV 19 2008/

AVIATION...
LOW PRESSURE OVER ERN ND WILL MOVE ESE ACROSS NRN MICHIGAN THIS
EVENING WITH TRAILING CDFNT CROSSING NRN INDIANA WITH FROPA AT SBN
AROUND 02Z AND FWA 05Z. AS FRONT APPROACHES TODAY...WARM/MOIST
ADVECTION SHOULD RESULT IN CIRRUS GRADUALLY LOWERING TO VFR CIGS
WITH MVFR MOVG IN BEHIND THE FRONT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...LAKE EFFECT SNOW WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     EVENING FOR INZ003>005.

MI...LAKE EFFECT SNOW WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     EVENING FOR MIZ077-078.

OH...NONE.
LM...GALE WARNING FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY FOR
     LMZ043-046.

&&

SHORT TERM/AVIATION...TAYLOR
LONG TERM...SKIPPER
Hazardous weather outlook, Nov 18, 5:34 PM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
534 PM EST TUE NOV 18 2008

INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-192245-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
534 PM EST TUE NOV 18 2008 /434 PM CST TUE NOV 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LAKE EFFECT SNOW SHOWERS ARE LIKELY THURSDAY INTO FRIDAY ACROSS
SOUTHWEST MICHIGAN AND PORTIONS OF NORTH CENTRAL INDIANA. SOME SNOW
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-004-MIZ077-078-192245-
LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS
534 PM EST TUE NOV 18 2008 /434 PM CST TUE NOV 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING LAKE EFFECT SNOWS WILL BE POSSIBLE THURSDAY INTO
FRIDAY AS ANOTHER STRONG INTRUSION OF COLD AIR IS EXPECTED ACROSS
THE GREAT LAKES REGION. THERE IS THE POTENTIAL FOR LAKE EFFECT
SNOW ACCUMULATIONS...ESPECIALLY OVER PORTIONS OF LA PORTE...
BERRIEN...CASS...AND SAINT JOSEPH COUNTIES.

.SPOTTER INFORMATION STATEMENT...

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-192245-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
534 PM EST TUE NOV 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A GALE WATCH IS IN EFFECT WEDNESDAY EVENING THROUGH THURSDAY EVENING.
THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF 25 TO 35 KNOTS WITH
HIGHER GUSTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 4:01 AM ESTLake Effect Snow WatchIWXElkhart, Marshall, Starke24 hr
Nov 19, 4:24 PM ESTLake Effect Snow WarningIWX45 hr

Nearby

Gale Warnings in Indiana, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.